International Journal of Clinical & Medical Imaging | OMICS International | Editorial Board
Home  |  Journals  |  Conferences |   Membership  |   FAQ's
Join  |  Contact  |   Sitemap  |                
OMICS Group Inc

International Journal of Clinical & Medical Images

ISSN: 2376-0249 Open Access

Uncommon Cause of Wide QRS Complex Tachycardia, Mahaim Tachycardia Revisited

Other Art Works

Image 01 Image 02
Image 03 Image 04
Image 05 Image 06
Image 07 Image 08
Image 09 Image 10
Image 11 Image 12
Image 13 Image 14
Image 15 Image 16
Image 17 Image 18
Image 19 Image 20
Image 21 Image 22
Image 23 Image 24
Image 25 Image 26
Image 27 Image 28
Image 29 Image 30

Patients who present with wide complex tachycardia are always challenging both diagnostically and therapeutically. Mahaim fiber is an uncommon cause of tachycardia in which cardiac pre-excitation occurs via slow-conducting, long accessory pathways that terminate in the right ventricular free wall or into the adjacent right bundle. It was first reported by Mahaim and Bennett in 1937, subsequently, other investigators have elucidated the electrophysiological properties of this pathway. We report a 45 years old man presented to the emergency department with history of sudden onset palpitations associated with fatigue. He was known case of diabetes mellitus and hypertension.Twelve leads electrocardiogram was suggestive of narrow QRS regular tachycardia with left bundle branch block (LBBB) morphology,left axis deviation with late transition of QRS in precordial leads in V5 (Figure 1). Patient was hemodynamically stable and was given intravenous adenosine. Subsequently 2D transthoracic echocardiogram revealed normal study. Baseline electrocardiogram showed normal sinus rhythm with no septal q waves in left precordial leads and rS pattern in lead III (Figure 2) typical of Mahaim tachycardia. Electrophysiologic study then confirmed the diagnosis of Mahaim fiber tachycardia. Treatment was successful with mapping of the accessory pathways followed by radiofrequency ablation. In this situation, clinicians must not administer agents that slow conduction through the AV node, as this makes conduction via the accessory pathway more likely and results in immediate hemodynamic collapse, ventricular fibrillation, or death.